Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 12:13:09 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632334
  • Total Topics: 47882
  • Online Today: 209
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and weight loss and other things!  (Read 2064 times)

0 Members and 1 Guest are viewing this topic.

Offline kuttakamina

  • Member
  • Posts: 45
Atripla and weight loss and other things!
« on: December 15, 2010, 12:46:56 AM »
Been on Atripla about 8 months now and have started to notice weight loss on the body, becoming quite noticeable in thinning of legs and thighs. Also am getting swollen feet and feeling of a cramp in the feet, esp. if I accidentally try to stretch.

I thought Atripla was a very user-friendly drug (and by far the easiest to take) and people here have posted how they have benefitted from it, gained weight, less complications etc.

My last set of numbers were not the greatest either. Been positive for at least 9 plus years, started the drug around 8 months ago with a VL of 10000 (which doesn't seem to be too high) but a low CD4 in double digits. 4 months into the drug, the VL was 90 and CD4 in low triple digits. Am due for another test in a couple of weeks, but not sure iif I can afford it as I don't have insurance at the moment.

One desperate option may be to quit drugs altogether for a short time and then re-start it...I don't understand why the virus would become resistant to a drug that is stopped and started after some time. If anything, logic would suggest that it will become resistant to a drug that is being taken indefinitely...

Thoughts, anyone?

Online mecch

  • Member
  • Posts: 11,253
  • red pill? or blue pill?
Re: Atripla and weight loss and other things!
« Reply #1 on: December 15, 2010, 05:37:12 AM »
Hmm.
I dont have anything to say about the weight loss.
I was just wondering why you have been on Atripla 8 months but you are posting your 4 month labs, and being cagey about the actual numbers.  Are you do for blood work again now, at 8 months. Maybe you are undetectable now.
VL 90 at 4 months seems like a good result.

I don't understand your logic about quitting drugs. Its something you want to do psychologically or emotionally? I doubt any doctor would recommend that. Maybe a switch. But it sounds like you are due for a check up and you should discuss these concerns (fears?) with the doc and also report more accurate results here in the forum.

Nothing you have said in this post suggests resistance.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: Atripla and weight loss and other things!
« Reply #2 on: December 16, 2010, 02:46:33 PM »
Stopping and starting is generally not a good idea.  People thought that strategy might work and actually funded studies on it.  And those studies showed higher death rates among the group that started and stopped.  So it's not a healthy choice.

If you were to stop anyway you should do so under a doctor's care, particularly since you are on Atripla.  The problem is that the three drugs in Atripla don't all last the same amount of time in the body.  So after the first two drugs wear off you are on effectively only the last one (sustiva) that takes the longest to wear off.  And it is easy for the virus to mutate around most single drugs.  Often if someone needs to stop for some reason they will switch to something other than Atripla first.

But the best strategy is probably to have a long discussion with your doctor about your weight loss concerns.

Hope you can find a solution
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline Bonn

  • Member
  • Posts: 10
Re: Atripla and weight loss and other things!
« Reply #3 on: December 17, 2010, 06:32:52 PM »
Been on Atripla about 8 months now and have started to notice weight loss on the body, becoming quite noticeable in thinning of legs and thighs. Also am getting swollen feet and feeling of a cramp in the feet, esp. if I accidentally try to stretch.

Thats exactly how Atripla thinned my legs and thighs. infact, I started my regiment with sustiva too, as I notice on your combo details , I was switched to other combo due to mode swing etc. and then Atripla with Legs, hips pains, leg muscle pains and even my right leg got swollened once.
I went for xray check nothing revealed.
The Doc asured me the effect of the Atripla is monitored and that nothing to worry about.
Now, I cant even walk fast and the playing of football I do every weekend to keepfit is now so difficult to run in the field like before bcos of leg bone and hips pain.
I am thinking how to respond when I see my Doc who is planning to switch me again me to Truveda which made up Atripla.   

Offline Zohar

  • Member
  • Posts: 234
Re: Atripla and weight loss and other things!
« Reply #4 on: December 18, 2010, 07:37:13 PM »
Hi Kuttakamina,

If your viral load is 90 then in many clinics that is considered to be undetectable so that is certainly nothing to worry about. As for your CD4 count, you say it's in the 'lower triple digits' by which I assume you mean somewhere between 100-200. I wouldn't worry too much about your CD4 count as it varies so much from one person to the next and depending on what it was when you started might take a long time to climb upwards by a large amount and I've even heard of some people's stabilising at just over 200 and not really budging much from there. If you have no other symptoms then I personally wouldn't see the need for too much concern.

I'm not sure why you're suggesting the 'desperate option' of quitting the drugs at this point in time, but I do know that your viral load can rebound pretty quickly after stopping treatment - in a matter of weeks- and this can leave people feeling extremely unwell. I'm pretty certain that most doctors would recommend that you switch treatment, rather than stop altogether.
''Poor is the man whose pleasures depend on the permission of another.''

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.